Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 13, 2009, 6:13 AM CST. It took effect at Feb 13, 2009, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2009, 6:13 AM CST (12:13 UTC)
- In effect from
- Feb 13, 2009, 12:00 PM CST
- Expired
- Feb 13, 2009, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 131213 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 613 AM CST FRI FEB 13 2009 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 7 PM MST FOR WINDY CONDITIONS...LOW HUMIDITY AND VERY HIGH FIRE DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS... ...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY FRIDAY AFTERNOON AND EARLY EVENING FOR DRY AND WINDY CONDITIONS AND VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... .POOR RH RECOVERY HAS BEEN OBSERVED THIS MORNING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS. WITH DRY AIR ALREADY IN PLACE... RH/S WILL EASILY FALL BELOW 15% BY EARLY AFTERNOON. IN ADDITION...AN INCREASE IN 20 FOOT WESTERLY WINDS WILL OCCUR THIS AFTERNOON AS FIRE DANGER REMAINS VERY HIGH. THESE CONDITIONS WILL WARRANT THE ISSUANCE OF A RED FLAG WARNING TODAY. SIMILAR CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND PLAINS OF SOUTHEASTERN NEW MEXICO SATURDAY AFTERNOON AND EARLY EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AREA. NMZ114-TXZ258-132200- /O.UPG.KMAF.FW.A.0005.090213T1800Z-090214T0200Z/ /O.NEW.KMAF.FW.W.0005.090213T1800Z-090214T0200Z/ /O.NEW.KMAF.FW.A.0006.090214T1800Z-090215T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 513 AM MST FRI FEB 13 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST 20 FOOT WINDS OF 20 TO 30 MPH ARE LIKELY THIS AFTERNOON. THE RELATIVE HUMIDITY IS ALSO EXPECTED TO DROP INTO THE NEAR 10 - 15% RANGE FOR MUCH OF THIS AFTERNOON. FIRE DANGER ALSO REMAINS IN THE VERY HIGH CATEGORY. THESE CONDITIONS WILL BE FAVORABLE FOR PROMOTING RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS. ANOTHER DAY OF WARM AND WINDY CONDITIONS ALONG WITH VERY HIGH FIRE DANGER IS EXPECTED SATURDAY AFTERNOON INTO THE EARLY EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ074-132200- /O.UPG.KMAF.FW.A.0005.090213T1800Z-090214T0200Z/ /O.NEW.KMAF.FW.W.0005.090213T1800Z-090214T0200Z/ DAVIS/APACHE MOUNTAINS AREA- 613 AM CST FRI FEB 13 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH ARE LIKELY THIS AFTERNOON. THE RELATIVE HUMIDITY IS ALSO EXPECTED TO DROP INTO THE NEAR 10 - 15% RANGE FOR MUCH OF THIS AFTERNOON. FIRE DANGER ALSO REMAINS IN THE VERY HIGH CATEGORY. THESE CONDITIONS WILL BE FAVORABLE FOR PROMOTING RAPID FIRE GROWTH AND SPREAD ACROSS THE DAVIS MOUNTAINS. ANOTHER DAY OF WARM AND WINDY CONDITIONS ALONG WITH VERY HIGH FIRE DANGER IS EXPECTED SATURDAY AFTERNOON INTO THE EARLY EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-132200- /O.NEW.KMAF.FW.A.0006.090214T1800Z-090215T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 513 AM MST FRI FEB 13 2009 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. WESTERLY 20 FOOT WINDS WILL LIKELY INCREASE TO 20 MPH OR GREATER ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO SATURDAY AFTERNOON INTO THE EARLY EVENING. RELATIVE HUMIDITY IS ALSO EXPECTED TO DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THIS TIME FRAME. FIRE DANGER ALSO REMAINS IN THE VERY HIGH CATEGORY. THESE CONDITIONS WILL BE FAVORABLE FOR PROMOTING RAPID FIRE GROWTH AND SPREAD ACROSS THE SOUTHEAST NEW MEXICO PLAINS SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS FIRE WEATHER WATCH TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING OFFICIALS. && $$
1 follow-up statement
000 WWUS84 KMAF 132008 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CST FRI FEB 13 2009 ...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM MST FOR WINDY CONDITIONS...LOW HUMIDITY AND VERY HIGH FIRE DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS... ...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON AND EVENING FOR DRY AND WINDY CONDITIONS AND VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... .LOW RELATIVE HUMIDITY VALUES OF 10 TO 15 PECENT AND WIND SPEEDS ABOVE 20 MPH WILL PERSIST IN THE GUADALUPE AND DAVIS MOUNTAINS UNTIL THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FOR THESE MOUNTAIN AREAS. SIMILAR CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND PLAINS OF SOUTHEASTERN NEW MEXICO SATURDAY AFTERNOON AND EARLY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THIS AREA. NMZ114-TXZ258-140900- /O.CON.KMAF.FW.W.0005.000000T0000Z-090214T0200Z/ /O.CON.KMAF.FW.A.0006.090214T1800Z-090215T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 108 PM MST FRI FEB 13 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. WEST TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH AND RELATIVE HUMIDITY VALUES IN THE 10 TO 15 PERCENT RANGE ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 20 MPH AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 15 PERCENT SATURDAY AFTERNOON. THESE CONDITIONS WILL BE FAVORABLE FOR PROMOTING RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS TODAY AND AGAIN ON SATURDAY. && $$ TXZ074-140200- /O.CON.KMAF.FW.W.0005.000000T0000Z-090214T0200Z/ DAVIS/APACHE MOUNTAINS AREA- 208 PM CST FRI FEB 13 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. WEST TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH AND RELATIVE HUMIDITY VALUES IN THE 10 TO 15 PERCENT RANGE ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. WIND SPEEDS ARE EXPECTED TO GRADUALLY DECREASE AND RELATIVE HUMIDITY VALUES SLOWLY RECOVER LATER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ115-140900- /O.CON.KMAF.FW.A.0006.090214T1800Z-090215T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 108 PM MST FRI FEB 13 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. WESTERLY 20 FOOT WINDS WILL LIKELY INCREASE TO 20 MPH OR GREATER ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO SATURDAY AFTERNOON INTO THE EARLY EVENING. RELATIVE HUMIDITY IS ALSO EXPECTED TO DROP BELOW 15 PERCENT DURING THIS TIME FRAME. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS FIRE WEATHER WATCH TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 13, 5:46 AM CST, 27 minutes earlier.
Area forecast discussion, Feb 13, 5:46 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
546 AM CST FRI FEB 13 2009
.DISCUSSION...
SEE 12Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS. A BROKEN
DECK OF MID AND HIGH LEVEL CLOUD COVER WILL GRADUALLY THIN THROUGH
THE DAY AS A WEAK PACIFIC COLD FRONT MOVES FROM WEST TO EAST
ACROSS THE REGION. WIND SPEEDS AFTER THE FRONTAL PASSAGE MAY
BRIEFLY REACH 12KTS...BUT SHOULD DECREASE LATER THIS AFTERNOON.
MAINLY LIGHT WINDS ARE EXPECTED THIS EVENING AS SKIES CLEAR.
&&
.PREV DISCUSSION... /ISSUED 436 AM CST FRI FEB 13 2009/
DISCUSSION...
EARLY MORNING WATER VAPOR IMAGERY SHOWING A WELL DEFINED SHORTWAVE
TROUGH DIGGING THROUGH THE CENTRAL CO/NM REGION. ASSOCIATED
SURFACE REFLECTION ANALYZED ACROSS THE CENTRAL OK/NORTHERN TX
PANHANDLES...WITH A PACIFIC COLD FRONT EXTENDING SOUTHWESTWARD
ALONG A TCC...ALM...LRU LINE. BOUNDARY WILL CONTINUE PUSHING EAST
TODAY...WITH NORTHWESTERLY DOWNSLOPE WINDS EXPECTED BEHIND. LITTLE
IN THE EFFECT OF NOTICEABLE COOLING AS TODAY/S HIGHS WILL BE
JUST A FEW DEGREES COOLER THAN YESTERDAY/S. NORTHWESTERLY
DOWNSLOPE FLOW WILL LIKELY ADD A LITTLE COMPRESSIONAL WARMING
AFFECT...HELPING TO MAINTAIN ABOVE ABOVE NORMAL TEMPS FOR THIS
TIME OF YEAR. AS THE SURFACE LOW MOVES EAST...A TRAILING FRONT
WILL BEGIN DESCENDING THROUGH THE TX PANHANDLE BY AFTERNOON. THIS
BOUNDARY WILL CONTINUE MOVING SOUTHWARD OVERNIGHT...BEFORE
STALLING ALONG THE PECOS RIVER VALLEY BY SAT MORNING.
NORTHEASTERLY SURFACE FLOW OF 5 TO 10 KNOTS WILL PERSIST BEHIND
THE FRONT OVERNIGHT...THUS FEEL WARRANTED TO FOLLOW A WARMER
MAV/FWC COMBO ACROSS OUR EASTERN ZONES. RATHER INTERESTING THERMAL
PROFILES ANTICIPATED BEHIND THE FRONT OVERNIGHT...WITH LOW-LEVEL
COLD AIR REMAINING VERY SHALLOW. NOT FAR OFF THE
SURFACE...MODERATELY STRONG SOUTHERLY H85 FLOW WILL PERSIST
ALOFT...CREATING A WELL DEFINED WARM WEDGE ABOVE THE SHALLOW COLD
LAYER. IF TEMPS WERE A LITTLE COOLER AND IF MOISTURE WERE
PRESENT...AREA COULD BE DEALING WITH A SIGNIFICANT ICE STORM.
LUCKILY HOWEVER...MOISTURE WILL REMAIN ABSENT...AS IT HAS FOR MUCH
OF THE WINTER SEASON.
NEXT PACIFIC SHORTWAVE EXPECTED TO BEGIN AFFECTING THE REGION
TOMORROW AS MID-LEVEL ENERGY BEGINS MIGRATING EAST THROUGH THE
INTERMOUNTAIN WEST/CENTRAL ROCKIES. INCREASED H70 FLOW ALONG THE
BASE OF THIS FEATURE WILL BEGIN EXTENDING INTO THE AREA BY
DAYBREAK. INCREASED FLOW ALOFT WILL HELP INDUCE/STRENGTHEN THE
ASSOCIATED SFC LOW WORKING INTO THE CENTRAL ROCKIES. AS A
RESULT...SOUTHERLY FLOW WILL INCREASE...ESSENTIALLY LIFTING THE
STALLED FRONT TOWARDS OUR NORTHEAST. WESTERLY DOWNSLOPE WINDS ONCE
AGAIN EXPECTED BEHIND AND THUS RAISED TEMPS A FEW DEGREES ACROSS
THE BOARD. INCREASING WEST-SOUTHWESTERLY H70 WINDS WILL YIELD
MARGINALLY STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS BY
AFTERNOON...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH RIGHT NOW TO
ISSUE A WATCH. DAYTIME SHIFT WILL REANALYZE SITUATION WITH 12Z
GUIDANCE. OF PARTICULAR CONCERN WILL BE THE PASSING OF A H70 MID-
LEVEL SPEED MAX AS ALLUDED TO ABOVE. GFS/WRF BUFR SOUNDINGS FROM
KGDP SHOW AN SLIGHT WARMING ALOFT (EML NEAR H60-H65)...SLIGHTLY
HIGHER THAN TODAY/S EML LAYER CENTERED NEAR H75. BENEATH THIS STABLE
LAYER...VERY FAVORABLE LOW/MID-LEVEL LAPSE RATES WILL EXTEND TO
THE SURFACE SAT AFTERNOON. COLUMN LIFTING DUE TO THE APPROACHING
SHORTWAVE TROUGH IN CONJUNCTION WITH LEFT-EXIT REGION OF
SUBTROPICAL JET TO THE SOUTH IS LIKELY RESPONSIBLE FOR THE HIGHER
EML LEVEL TOMORROW. THIS ALL SUGGESTS POTENTIAL MARGINAL HIGH WIND
ACROSS THE GUADALUPE/S DUE TO HIGH MIXING POTENTIAL HOWEVER WITH
GUIDANCE STILL SUGGESTING MID/UPPER 30 KNOT RANGE...CONFIDENCE FOR
WATCH ISSUANCE IS STILL LACKING.
WEAK MID-LEVEL RIDGING WORKING ACROSS THE AREA ON SUN...HOWEVER
COLD AIR ADVECTION EXPECTED ACROSS THE AREA AS A WELL DEFINED
SURFACE RIDGE AXIS PASSES WELL TO TO NORTH...MAINTAINING
NORTHEASTERLY FLOW ACROSS THE REGION. FEATURE QUICKLY SHIFTS EAST
BY MONDAY INTO THE CENTRAL GREAT LAKES...RESULTING IN THE RETURN
OF SOUTHEASTERLY RETURN FLOW FROM THE GULF. IMPRESSIVE ISENTROPIC
LIFT EXPECTED BY MONDAY AFTERNOON ALONG THE 290K THETA
SURFACE...THUS FEEL LOW /MID-LEVEL CLOUDS WILL DOMINATE EAST OF A
DRYLINE WHICH IS EXPECTED ACROSS THE WEST TX MOUNTAINS/GUADALUPE
MOUNTAINS. OBVIOUSLY A TRICKY DAY WITH REGARDS TO HIGH
TEMPS...HOWEVER MODELS HAVE BEEN IN GOOD AGREEMENT WITH THIS
SCENARIO IN THE PAST FEW RUNS AND HAVE TRIMMED A FEW DEGREES OFF
EASTERN CWA LOCATIONS. ECMWF SOLUTIONS STILL HINTING AT SOME
PRECIP ACROSS THE EAST...HOWEVER 00Z GFS HAS BACKED OFF...KEEPING
ALL ACTIVITY TO THE EAST. COLD FRONT/DRYLINE COMBO QUICKLY SHIFTS
EAST EARLY TUE AS AN EASTWARD PROPAGATING LOW MOVES THROUGH THE
CENTRAL PLAINS. POTENTIALLY WINDY CONDITIONS WITH ELEVATED FIRE
WEATHER CONCERNS BOTH TUE AND WED AS A SECONDARY BOUNDARY IS
EXPECTED TO WORK INTO THE AREA EARLY WED MORNING.
FIRE WEATHER...
POOR RH RECOVERY IS EXPECTED EARLY THIS MORNING ACROSS THE
MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO...WITH ONLY
FAIR RECOVERY INTO THE PLAINS. BREEZY CONDITIONS ARE CURRENTLY IN
PROGRESS ACROSS THE GUADALUPE MOUNTAINS AS A MID-LEVEL WIND
MAXIMUM EXITS THE AREA. THESE WINDS SHOULD CONTINUE TO SLOWLY
DECREASE THROUGH THE MORNING AS RH/S REMAIN LOW. DURING THE
AFTERNOON...AN INCREASE IN WINDS IS EXPECTED ACROSS THE GUADALUPE
AND DAVIS MOUNTAINS AS DAYTIME HEATING PROMOTES MIXING OF HIGHER
WINDS ALOFT DOWN TO THE SURFACE. DRY AIR REMAINS INTACT AND
TEMPERATURES SHOULD HAVE NO PROBLEM WARMING ENOUGH TO DROP MINIMUM
RH/S AT OR BELOW 15% THIS AFTERNOON. THEREFORE...THE FIRE WEATHER
WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING.
A COLD FRONT WILL MOVE INTO THE PLAINS OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO TONIGHT...POSSIBLY AS FAR WEST AS THE PECOS
RIVER. THIS WILL BRING COOLER TEMPERATURES AND GOOD RH RECOVERY TO
LOCATIONS BEHIND THE COLD FRONT. THIS FRONT WILL BEGIN TO RETREAT
EASTWARD SATURDAY AFTERNOON ALLOWING DRY...WESTERLY 20 FOOT WINDS TO
ONCE AGAIN SPREAD ACROSS THE AREA. AT THIS TIME...THE WINDY AND DRY
CONDITIONS WILL LIKELY REMAINED CONFINED TO THE GUADALUPE MOUNTAINS
AND PLAINS OF SOUTHEASTERN NEW MEXICO. FORECAST SOUNDINGS SUGGEST
ENOUGH WIND IN THE MIXED LAYER TO BRING 20 FOOT WINDS VERY CLOSE TO
20 MPH. WITH THIS IN MIND...WE WILL ISSUE A FIRE WEATHER WATCH FOR
THE GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO PLAINS FOR
SATURDAY AFTERNOON AND EARLY EVENING.
THE NEXT DAY FOR INCREASED FIRE WEATHER CONCERNS MAY COME ON TUESDAY
AS ANOTHER STORM SYSTEM MOVES NORTH OF THE REGION BRINGING AN
INCREASE IN WESTERLY WINDS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM NOON CST /11 AM MST/ TODAY TO 8 PM CST /7
PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
06Hazardous weather outlook, Feb 13, 4:42 AM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 442 AM CST FRI FEB 13 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 442 AM CST FRI FEB 13 2009 /342 AM MST FRI FEB 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING IS IN EFFECT AS WEATHER CONDITIONS ALONG WITH VERY DRY FUELS WILL FAVOR RAPID GROWTH AND SPREAD OF ANY FIRE STARTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY AND WINDY CONDITIONS ARE POSSIBLE SATURDAY AFTERNOON AND EARLY EVENING ACROSS THE GUADALUPE MOUNTAINS AND PLAINS OF SOUTHEASTERN NEW MEXICO. A FIRE WEATHER WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:13 AM CST | Fire Weather Watch | MAF | 23 hr |
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.